Alabama, 2025Tornadoes and Hail in Alabama, November 25, 2025
November 25, 2025 · NWS BMX · 24 events in 9 counties and zones
A shortwave trough passed north of Central Alabama from November 24th into the 25th, with an early morning line of severe thunderstorms affecting areas from Walker and Jefferson counties eastward. Most reported damage occurred in Jefferson County, with two tornadoes, rated EF-1 and EF-0, affecting the Graysville, Mt.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough passed north of Central Alabama from November 24th into the 25th, with an early morning line of severe thunderstorms affecting areas from Walker and Jefferson counties eastward. Most reported damage occurred in Jefferson County, with two tornadoes, rated EF-1 and EF-0, affecting the Graysville, Mt. Olive, Glennwood, and Bradford areas. In addition, widespread wind damage occurred across several counties as the system moved eastward into Georgia.
Later in the afternoon, a second round of storms developed, with a hybrid linear/cellular storm mode. One cell produced wind damage and hail in the Reeltown area of Tallapoosa County, while a severe line segment in Jefferson County also produced instances of wind damage and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 11:49 PM CST, 4 hours 11 minutes earlier. Its key messages:
- Updated at 1149 PM CST MON NOV 24 2025
- Periods of showers and thunderstorms are expected late tonight through Tuesday. There is a level 2 out of 5 risk for severe thunderstorms with hazards including isolated damaging winds, quarter size hail, and perhaps a couples of tornadoes.
- Clear and colder conditions are forecast for Thanksgiving Day.
- The next chance of rain may come on Sunday, marking the beginning of a wetter weather pattern.
Area forecast discussion, Nov 24, 11:49 PM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1149 PM CST Mon Nov 24 2025
...New DISCUSSION, AVIATION...
.KEY MESSAGES...
Updated at 1149 PM CST MON NOV 24 2025
- Periods of showers and thunderstorms are expected late tonight
through Tuesday. There is a level 2 out of 5 risk for severe
thunderstorms with hazards including isolated damaging winds,
quarter size hail, and perhaps a couples of tornadoes.
- Clear and colder conditions are forecast for Thanksgiving Day.
- The next chance of rain may come on Sunday, marking the
beginning of a wetter weather pattern.
&&
.DISCUSSION...
(Tuesday through next Monday)
Issued at 1149 PM CST MON NOV 24 2025
An band of elevated convection will continue to organize to our
west tonight as an upstream shortwave approaches from the Ark-
La-Tex region. This activity will move into our northwestern
counties between 1 AM and 3 AM, and progress eastward toward the
I-59 corridor around 6 AM. As the associated shortwave skirts by
to our north, a trailing confluence band will be left in wake of
this early morning round of convection. Weak subsidence will allow
surface-based CAPE to build in the late morning into the afternoon
as mid to upper 60s dewpoints advect northward. Eventually
broad/weak cyclonic height curvature and weak height falls,
combined with daytime heating, will promote additional convective
development around 18z within confluence zones. Due to the
weak/subtle nature of the forcing, scattered cellular activity is
expected. A lingering low-level jet should slowly weaken through
the daylight hours, ranging from 30-40 knots as storms mature.
Though hodographs will not be particularly large, 0-3 km SRH of
200-300 m2/s2 will support weak to moderate mesocyclones within
the strongest cells, and perhaps a couple of tornadoes during the
afternoon and early evening hours.
The current remarkable stretch of above normal temperatures will
come to an end as a front surges through the region Tuesday night
into Wednesday. The establishment of a large trough over the
eastern CONUS will result in days of afternoon highs in the 50s
and cold nights. As the pattern becomes more progressive over the
weekend, zonal 500 mb flow will induce southwesterly flow at 850 mb
and low-level isentropic lift, leading to our next chance of rain
late Saturday into Sunday and Monday.
87/Grantham
&&
.AVIATION...
(06Z TAFS)
Issued at 1149 PM CST MON NOV 24 2025
MVFR to IFR ceilings will develop and spread northward through the
first 6 hours of the TAF period. An organized line of storms will
approach and perhaps affect KTCL and KBHM around 12Z with gusts
up to 30 knots and IFR visibility. Additional scattered showers
and thunderstorms will pass near/over all sites at various times
through much of the remainder of the TAF period.
87/Grantham
&&
.FIRE WEATHER...
A warm and moist airmass will persist ahead of a front on Tuesday
along with high rain chances. Behind the front, a drier airmass
will surge into the region. Afternoon RH values are expected to
fall to 25-35 percent for Thursday through Saturday. Winds will
be near 10 mph with the potential for gusts around 20 mph from the
south on Tuesday before shifting to the northwest on Wednesday
and Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 54 74 50 61 / 60 90 60 0
Anniston 57 74 54 62 / 50 80 80 0
Birmingham 58 74 52 61 / 60 90 50 0
Tuscaloosa 57 77 51 61 / 70 90 30 0
Calera 56 77 53 64 / 50 80 60 0
Auburn 59 76 59 67 / 30 60 80 0
Montgomery 58 79 57 67 / 20 70 70 0
Troy 58 79 58 69 / 20 40 70 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...87/Grantham
AVIATION...87/Grantham
In the hours before
Special weather statement, Nov 25, 3:41 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
341 AM CST Tue Nov 25 2025
ALZ011-013>015-022-023-251045-
Fayette AL-Walker AL-Winston AL-Pickens AL-Tuscaloosa AL-Marion AL-
341 AM CST Tue Nov 25 2025
...STRONG THUNDERSTORMS WILL IMPACT WALKER...TUSCALOOSA...
SOUTHEASTERN MARION...EASTERN PICKENS...WINSTON AND FAYETTE COUNTIES
THROUGH 445 AM CST...
At 341 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Buttahatchee to 9 miles east of Ashcraft
Corner to near Aliceville. Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tuscaloosa, Northport, Jasper, Winfield, Fayette, Sumiton,
Aliceville, Cordova, Dora, Carbon Hill, Gordo, Reform, Carrollton,
Lynn, Arley, Holt, Lake View, Brookwood, Berry, and Double Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3302 8829 3362 8787 3414 8782 3427 8711
3399 8711 3399 8714 3389 8709 3389 8701
3386 8696 3380 8695 3377 8702 3366 8706
3361 8718 3355 8719 3353 8727 3347 8734
3328 8710 3312 8784 3315 8784 3309 8795
TIME...MOT...LOC 0941Z 256DEG 44KT 3410 8772 3354 8774 3313 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamEvent by event
20 thunderstorm wind, 2 tornado, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Walker
- When
- November 25, 4:00 AM CST to 4:25 AM CST
- Where
- Walker County, Jasper
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.830, -87.280
Trees were downed at various locations across Walker County.
Thunderstorm Wind, Walker
- When
- November 25, 4:01 AM CST to 4:05 AM CST
- Where
- Walker County, 0.9 mi SW of Coal Vly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.710, -87.390
Trees were downed in various locations around Oakman.
Tornado, Jefferson
- When
- November 25, 4:23 AM CST to 4:41 AM CST
- Where
- Jefferson County, 0.5 mi WSW of Parco to 1.51 mi SSW of Monmouth
- Rating
- EF1
- Path length
- 17.91 mi
- Path width
- 300 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.617, -87.128
The tornado began in a wooded area just north of the intersection of Highway 269 and Flat Top Road in far west Jefferson County. It continued eastward crossing Flat Top Road, Alexander Road, and County Road 45 near the Miller Steam Plant. It continued eastward across Interstate 22, with the most concentrated tree damage along this portion of the path occurring as it crossed Highway 5 near Graysville. Damage primarily consisted of a narrow path of downed trees. A couple outbuildings were also damaged. The tornado crossed Lynns Crossing Road, with sporadic damage continuing to Swann Rd in Mt. Olive. The most notable and concentrated damage occurred in the vicinity of Posey Circle and McCravy Lane in Mt. Olive, where numerous trees were snapped and uprooted. Some of these trees fell on homes, causing major damage. Some outbuildings were damaged or destroyed at various points along the path. The tornado then moved northeast, ending at Interstate 65 on the north side of Mt. Olive. Surrounding the tornado path, many trees were damaged or knocked down due to straight-line winds along the bowing complex of thunderstorms. Special thanks to Jefferson County EMA for their assistance with this survey.
Thunderstorm Wind, Jefferson
- When
- November 25, 4:25 AM CST to 4:32 AM CST
- Where
- Jefferson County, 0.58 mi W of Short Creek
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.550, -87.110
Numerous trees were downed in the Alliance and Short Creek areas and along Highway 269. In Short Creek, at least one home and car were struck by a falling tree.
Thunderstorm Wind, Jefferson
- When
- November 25, 4:34 AM CST to 4:37 AM CST
- Where
- Jefferson County, 0.58 mi W of Adamsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.600, -86.960
Numerous trees were downed in the Adamsville area.
Thunderstorm Wind, Jefferson
- When
- November 25, 4:42 AM CST to 4:45 AM CST
- Where
- Jefferson County, 0.9 mi SE of Ensley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.510, -86.890
Several trees were downed in the Ensley area, with at least one falling on a house.
Thunderstorm Wind, Jefferson
- When
- November 25, 4:42 AM CST to 4:45 AM CST
- Where
- Jefferson County, 0.9 mi NE of Crocker Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.660, -86.810
Trees and power lines were downed in Gardendale. A tree fell on a house along Magnolia St.
Tornado, Jefferson
- When
- November 25, 4:44 AM CST to 4:48 AM CST
- Where
- Jefferson County, 0.81 mi SSW of Majestic to 0.66 mi N of Bradford
- Rating
- EF0
- Path length
- 4.21 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.718, -86.773
The tornado began in the vicinity of Hagood Mountain Road in northeast Jefferson County. Several trees were snapped or uprooted and limbs were downed in the area of Frances Dr, Donaldson Rd, and Glennwood Rd, with downed power lines and minor roof damage. The tornado then quickly moved northeastward, crossing Morris Majestic Rd and Happy Top Rd before ending in the vicinity of Brasher Road. Along the path, several trees were snapped and uprooted.
Thunderstorm Wind, Jefferson
- When
- November 25, 4:44 AM CST to 4:47 AM CST
- Where
- Jefferson County, 0.9 mi NW of Fultondale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.630, -86.810
Numerous trees were downed in Fultondale, some falling on homes.
Thunderstorm Wind, Jefferson
- When
- November 25, 4:48 AM CST to 4:52 AM CST
- Where
- Jefferson County, 0.54 mi ENE of Bradford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.752, -86.711
Numerous social media posts showing tree damage across a broad range in the Bradford area north of Pinson. Very minor structural damage occurred as well.
Thunderstorm Wind, Jefferson
- When
- November 25, 4:50 AM CST to 4:53 AM CST
- Where
- Jefferson County, 1.8 mi WSW of (Bhm)birmingham Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.564, -86.781
Inglenook Elementary School sustained significant roof damage, leading to water damage in several classrooms. A few trees were downed in the neighborhood, with at least one falling on a home. Nearby, the Birmingham-Shuttlesworth International Airport ASOS (KBHM) recorded a gust of 54 mph.
Thunderstorm Wind, Jefferson
- When
- November 25, 4:53 AM CST to 4:58 AM CST
- Where
- Jefferson County, 0.91 mi ENE of Chalkville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.653, -86.635
Trees were down in the Grayson Valley and Trussville areas, including a tree on powerlines across Chalkville Rd near Oak St and a large tree on a house along Martin Rd.
Thunderstorm Wind, Jefferson
- When
- November 25, 5:01 AM CST to 5:08 AM CST
- Where
- Jefferson County, 0.34 mi ESE of Leeds
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.547, -86.545
Numerous trees were downed around Leeds, some falling on homes and vehicles.
Thunderstorm Wind, Blount
- When
- November 25, 5:09 AM CST to 5:13 AM CST
- Where
- Blount County, 0.48 mi NNE of Clarence
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.087, -86.427
The roof was blown off a barn on Max Haynes Rd, and several trees and power lines were downed around the Susan Moore area.
Thunderstorm Wind, Etowah
- When
- November 25, 5:14 AM CST to 5:19 AM CST
- Where
- Etowah County, 0.57 mi NW of Altoona
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.026, -86.326
Several trees and power lines were downed around the Altoona area.
Thunderstorm Wind, St. Clair
- When
- November 25, 5:23 AM CST to 5:24 AM CST
- Where
- St. Clair County, 0.74 mi E of Seddon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.579, -86.237
Power lines were downed across Golf Course Rd in Pell City.
Thunderstorm Wind, Calhoun
- When
- November 25, 5:32 AM CST to 5:36 AM CST
- Where
- Calhoun County, 1.92 mi NNW of Grayton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.824, -85.986
Multiple trees were downed at the intersection of Nunnally Lake Rd and Rock Springs Rd.
Thunderstorm Wind, Calhoun
- When
- November 25, 5:35 AM CST to 5:55 AM CST
- Where
- Calhoun County, 0.35 mi ENE of Weaver
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.751, -85.814
Multiple trees were reported down across Calhoun County.
Thunderstorm Wind, Cherokee
- When
- November 25, 5:53 AM CST to 6:01 AM CST
- Where
- Cherokee County, 1.39 mi WNW of Moshat
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.128, -85.642
A few trees and powerlines were downed in and south of Centre, including on Highway 411, CR 14, CR 32, CR 65, CR 7, and CR 29 at CR 45.
Thunderstorm Wind, Cleburne
- When
- November 25, 6:07 AM CST to 6:10 AM CST
- Where
- Cleburne County, 0.47 mi WSW of Heflin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.647, -85.587
Social media reports and photographs of roofing blown off a small office building in Heflin and of several trees and limbs downed around the area.
Hail, Tallapoosa
- When
- November 25, 2:08 PM CST to 2:09 PM CST
- Where
- Tallapoosa County, 0.78 mi N of Reeltown
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.611, -85.801
Quarter-size hail was reported at Reeltown Baptist Church. Hail damage was reported to a few roof tops in the area.
Thunderstorm Wind, Tallapoosa
- When
- November 25, 2:08 PM CST to 2:09 PM CST
- Where
- Tallapoosa County, 0.49 mi NNW of Reeltown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.606, -85.803
Siding was blown off a structure, and a few trees were downed in the area of Stillwaters Highway and Lovelady Rd.
Hail, Jefferson
- When
- November 25, 2:29 PM CST to 2:30 PM CST
- Where
- Jefferson County, 0.9 mi NW of Mc Calla
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.340, -87.030
Nickel-size hail reported at the I-459 and I-20/59 interchange.
Thunderstorm Wind, Jefferson
- When
- November 25, 2:48 PM CST to 2:52 PM CST
- Where
- Jefferson County, 2.7 mi NW of Vestavia Hills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.430, -86.810
Several trees were downed across the Vestavia Hills area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Minnesota, November 25 to 27, 20251 death · 12 events
- Winter Storm and Winter Weather in Minnesota, November 25 to 26, 202539 events
- High Wind and Strong Wind in South Dakota, November 25 to 26, 202565 kt wind · 27 events
- High Wind in Nebraska, November 25 to 26, 202555 kt wind · 22 events
- Blizzard and High Wind in South Dakota, November 25, 202559 kt wind · 18 events
- High Wind in Nebraska, November 25, 202563 kt wind · 17 events
- Blizzard and High Wind in Minnesota, November 25 to 26, 202557 kt wind · 14 events
- High Wind and Strong Wind in Iowa, November 25 to 26, 202558 kt wind · 11 events
- Blizzard and Winter Storm in Minnesota, November 25 to 26, 20259 events
- Winter Storm and Winter Weather in Wisconsin, November 25 to 26, 20259 events
- Blizzard and Winter Storm in Wisconsin, November 25 to 27, 20258 events
- High Wind in Iowa, November 25 to 26, 202555 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1296304, 1296303, 1296300, 1296305, 1296306, 1296308, 1296309, 1296301, 1296310, 1296326, 1296316, 1296328, 1296325, 1296329, 1296330, 1296331, 1296332, 1296333, 1296334, 1296327, 1296365, 1296366, 1296367, 1296368.